Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 6, NWS Honolulu, HI

February 2, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 2, 2007, 3:38 PM HST for Kalawao County, Hawaii. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 3:38 PM HST (01:38 UTC)
Expired
Feb 3, 2007, 3:28 AM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 030138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST FRI FEB 2 2007

...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS CONTINUES THROUGH
EARLY SATURDAY...

...WIND ADVISORY IN EFFECT FOR HALEAKALA SUMMIT ON MAUI THROUGH
EARLY SATURDAY...

.AN UNUSUALLY STRONG UPPER LEVEL TROUGH PASSING JUST NORTH OF THE
ISLANDS WILL KEEP STRONG AND GUSTY WEST WINDS BLOWING AT HIGH
ELEVATIONS OVERNIGHT. WINDS ARE EXPECTED TO EASE SATURDAY AS THE
TROUGH SHIFTS TO THE EAST.

HIZ022-031445-
/O.CAN.PHFO.HW.W.0002.000000T0000Z-070203T0400Z/
/O.NEW.PHFO.WI.Y.0006.070203T0138Z-070203T1600Z/
HALEAKALA SUMMIT-
338 PM HST FRI FEB 2 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HIZ028-031445-
/O.EXT.PHFO.HW.W.0002.000000T0000Z-070203T1600Z/
BIG ISLAND SUMMITS-
338 PM HST FRI FEB 2 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

WINDS SHOULD GRADUALLY DIMINISH SATURDAY AND THIS HIGH WIND WARNING
MAY BE DOWNGRADED TO A WIND ADVISORY AT THAT TIME.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR
FREQUENT GUSTS ABOVE 60 MPH...ARE EXPECTED. TRAVEL TO THE SUMMIT
AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE.

$$
POWELL
1 follow-up statement
000 
WWHW70 PHFO 031328
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST SAT FEB 3 2007

...WIND ADVISORY FOR BIG ISLAND SUMMITS CONTINUES THROUGH THIS
AFTERNOON...

...AN UPPER LEVEL TROUGH HAS PROGRESSED EAST OF THE STATE. STRONG
WEST NORTHWEST WINDS ON THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON
THE BIG ISLAND HAVE DROPPED BELOW WARNING LEVELS BUT WILL CONTINUE
AT ADVISORY STRENGTH...


HIZ028-040100-
/O.CAN.PHFO.HW.W.0002.000000T0000Z-070203T1600Z/
/O.NEW.PHFO.WI.Y.0007.070203T1328Z-070204T0100Z/
BIG ISLAND SUMMITS-
328 AM HST SAT FEB 3 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS DOWNGRADED THE
WARNING TO A WIND ADVISORY...WHICH WILL BE IN EFFECT UNTIL 3 PM
HST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 35 MPH WITH GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HIZ022-031430-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-070203T1600Z/
HALEAKALA SUMMIT-
328 AM HST SAT FEB 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. WEST NORTHWEST WINDS WILL BE NEAR 20 TO 25 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:00 AM HST, 5 hours 38 minutes earlier.

Area forecast discussion, Feb 2, 10:00 AM HST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST FRI FEB 2 2007

.SYNOPSIS...CLOUD COVER ACROSS MAUI COUNTY AND THE BIG ISLAND
ASSOCIATED WITH A COLD FRONT WILL MOVE EAST OF THE STATE LATER
TODAY. THE NEXT FEW NIGHTS WILL BE A BIT CHILLY AS DRIER AND COOLER
AIR MOVES IN WITH THE CLEARER SKIES. ANOTHER FRONT WILL REACH THE
ISLANDS WEDNESDAY OR THURSDAY.

&&

.DISCUSSION...THE LEADING EDGE OF THE WIND SHIFT LINE ASSOCIATED
WITH THE COLD FRONT HAS MOVED SOUTHEAST OF THE BIG ISLAND THIS
MORNING...BUT A RESIDUAL BAND OF CLOUDS AND SHOWERS REMAINS.
PORTIONS OF THE BIG ISLAND AND MUCH OF MAUI COUNTY REMAIN AFFECTED
BY BROKEN TO OVERCAST LOW CLOUDS...BUT THESE WILL PASS SOUTHEAST OF
THE STATE THROUGH TODAY AND TONIGHT AS COOLER AND DRIER AIR MOVES IN
FROM THE NORTHWEST. LOWS THIS MORNING IN THE UPPER 50S AND LOW 60S
ACROSS THE SMALLER ISLANDS CONTRAST WITH THE 70S REPORTED ON THE
BIG ISLAND...WHERE CLEARING AND COOLING HAVE YET TO OCCUR. AS
CLEARING CONTINUES TODAY AND BREEZY NORTHERLIES MOVE IN LATER TODAY
AND TONIGHT...ADDITIONAL COOLING IS EXPECTED AND WE MAY APPROACH A
RECORD LOW OR TWO.

THE SURFACE FRONT MAY BE ABOUT TO LEAVE THE STATE...BUT THE
SUPPORTING UPPER TROUGH PERSISTS TO OUR NORTH. UPPER LEVEL WINDS
ALONG THE SOUTHEASTERN FLANK OF THIS TROUGH ARE QUITE
STRONG...KEEPING WIND SPEEDS ABOVE WARNING LEVEL ACROSS HALEAKALA ON
MAUI AND THE HIGHEST SUMMITS ON THE BIG ISLAND. WINDS SHOULD EASE
LATER TODAY OR TONIGHT AS THE UPPER TROUGH SLIDES TO THE EAST.
SURFACE NORTHERLIES WILL BE BREEZY THROUGH SATURDAY...BUT WEAKEN
SATURDAY NIGHT AND SUNDAY AS A HIGH PASSES EASTWARD JUST NORTH OF
THE MAIN ISLAND CHAIN. WINDS WILL BECOME LIGHT FROM SUNDAY INTO
EARLY NEXT WEEK AS RIDGING LINGERS BEHIND THE HIGH. SOUTHWESTERLIES
WILL BECOME DOMINANT AFTER MIDWEEK AS ANOTHER COLD FRONT APPROACHES
THE MAIN ISLANDS FROM THE NORTHWEST.

DRY AIR AND SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL KEEP RAINFALL
MINIMAL TO NON-EXISTENT AFTER THE FRONTAL CLOUD BAND PASSES BY. IN
FACT...LITTLE RAINFALL IS EXPECTED ANYWHERE ACROSS THE ISLANDS FROM
SATURDAY THROUGH MIDWEEK...WHEN ANOTHER COLD FRONT IS EXPECTED.
MODELS SHOW THE SECOND FRONT WILL BE WEAKER THAN THIS PAST ONE AND
NOT LIKELY TO PASS MUCH FARTHER SOUTHEAST THAN OAHU. ASSOCIATED
CLOUDS AND SHOWERS WILL FAVOR THE WESTERN END OF THE MAIN ISLAND
CHAIN LATE WEDNESDAY ONWARD THROUGH THE FORECAST PERIOD.

&&

.MARINE...SURF HEIGHTS ARE JUST GRAZING ADVISORY LEVELS ALONG NORTH
FACING SHORES THIS MORNING...ACCORDING TO THE WAIMEA BAY BUOY. WE
EXPECT AN APPROACHING NORTHWEST SWELL TO RAISE SURF HEIGHTS FURTHER
LATER TODAY AND SATURDAY...SO WE ISSUED HIGH SURF ADVISORIES FOR
NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THESE EXPOSURES
ON THE BIG ISLAND MAY BE ADDED LATER. SURF HEIGHTS ARE EXPECTED TO
BEGIN DECLINING SATURDAY NIGHT...FALLING BELOW ADVISORY LEVELS EARLY
MONDAY.

WE WILL ALSO EXPAND AND EXTEND THE SMALL CRAFT ADVISORY TO
ACCOUNT FOR RISING SEAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING THROUGH 6 PM FRIDAY FOR HALEAKALA...MAUNA LOA AND
MAUNA KEA SUMMITS.

SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT
MAALAEA BAY AND THE PAILOLO CHANNEL.

HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI.

&&

POWELL

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:28 AM HSTWind AdvisoryHFOHawaii4 hr
Feb 3, 7:32 AM HSTHigh Wind WarningHFOHawaii16 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.